The story begins after the school semester ended in late June. I took a plane flight from Europe to the US with just enough medication to make it for the flight. Then my flight gets canceled, and I am without Asacol (I take 12 tablets daily) for about 2 days. I begin to get blood in my bowel movements.
Mid-September 2008, I go to my gastroenterologist and I faint. Why? Who knows. Probably because of the blood loss. I go to the hospital and get a colonoscopy. It was found that my colon was very inflamed. The doctor noted that she could not get into my small bowel. I was given Entocort EC for 8 weeks (3 pills a day for 6 weeks, 2 pills a day for 1 week, and 1 pill a day for 1 week). The blood was still in my stool after 6 weeks of Entocort EC
Mid-October, I have lots of fevers and I almost passed out a few times. I went to the hospital and I was given hydrocortisone via a fluid (like an IV) into my colon or bowels via a tube twice a day. I had less blood from that. When I was discharged from the hospital, I was given prednisone (1.5 pills each day for 2 weeks, 1 pill a day for 2 weeks, and .5 pills a day for 2 weeks), azatrioprine (1 a day), controloc (1 a day), potassium (1 a day), and iron (1 a day). After 3 weeks, I still have more or less the same amount of blood in my stools. However, I do not go as often to the washroom.
I am going to have another colonoscopy Tuesday. What will happen after this is in question? I do not have any stomach pains at all. I had them before I was put on Entocort.
My huge, huge problem is that I get monstrous acne from the medications I am on right now. I was never on Azathioprine or Contorloc before, so I cannot say if they are causing the acne, but I can confirm that prednisone gave me lots of acne when I was first diagnosed with crohn's in January 2005.
I am wondering what could be the next step for me? Different medications? Surgery? Between 2005 and the summer of 2008, I had no problems iwth crohn's, other than having abscesses for a while.
Can someone please give me some insight on what could be the next step for me? I do not want to go on prednisone any more because of the acne i am getting from it. I am in school right now, and I do not feel like going at all because of the acne.